MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 6.5X50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06550
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that a mesa polyaxial screw migrated post-operatively.Revision surgery was performed on (b)(6) 2020 to remove and replace the screw.
 
Additional Manufacturer Narrative
Device was returned.
 
Event or Problem Description
It was reported that a mesa polyaxial screw migrated post-operatively.'revision surgery was performed to remove and replace the screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the screw head was separated from the shank and remained partially-locked onto the rod.No signs of fracture or deformation were found on the screw head.The shank was inspected and found to be in fair condition with moderate signs of wear.No fracture or significant damage was found on the shank.Based on the failure mode, it appears that a tensile/bending force managed to separate the shank and screw head.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.No root cause for the issue was able to be determined based on the available information.

Brand Name
POLYAXIAL SCREW; SIZE 6.5X50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9720043
Report Number3004774118-2020-00016
Device Sequence Number2401533
Product Code NKB
UDI-Device Identifier10888857136212
UDI-Public10888857136212
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-06550
Device Catalogue Number801-06550
Device Lot NumberTBC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/16/2020
06/22/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/10/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient Weight110